Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 14, 2012, 9:38 PM CDT for 10 counties in Iowa. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 14, 2012, 10:33 PM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Benton County, IA, Cedar County, IA, Iowa County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:45 PM CDT | HAIL 0.25 | Wnw Parnell, IA | PEA SIZED HAIL AND HEAVY RAIN. RAINFALL TOTAL 1.60 INCHES. |
| Apr 14, 10:04 PM CDT | TSTM WND DMG | Ely, IA | DAMAGE TO CAR WASH WALL. |
| Apr 14, 10:04 PM CDT | NON-TSTM WND DMG | Ely, IA | TREES DOWN. |
| Apr 14, 10:05 PM CDT | HAIL 0.25 | Se North Liberty, IA | |
| Apr 14, 10:10 PM CDT | TSTM WND GST 50 | 1 Ese Iowa City, IA | JH185 |
| Apr 14, 10:11 PM CDT | HAIL 0.25 | 6 Wsw Washington, IA | WA56 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 8:41 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS53 KDVN 150238
SVRDVN
IAC011-031-095-103-105-107-113-115-139-183-150345-
/O.NEW.KDVN.SV.W.0014.120415T0238Z-120415T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
WESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
EASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
WESTERN JONES COUNTY IN EAST CENTRAL IOWA...
LINN COUNTY IN EAST CENTRAL IOWA...
WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
EASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 1045 PM CDT.
* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM URBANA TO
SIGOURNEY...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
VINTON TO SIGOURNEY...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINROSS...CENTER POINT...AMANA...PALO...WALFORD...FAIRFAX...
TODDVILLE...OXFORD...HIAWATHA...WELLMAN...ROBINS...CEDAR RAPIDS...
ALBURNETT...SWISHER...PARIS...SHUEYVILLE...MARION...TIFFIN...
CENTRAL CITY...COGGON...KALONA...ELY...RICHMOND...NORTH LIBERTY...
BERTRAM...WASHINGTON...OAKDALE...CORALVILLE...WAUBEEK...LAKE
MACBRIDE STATE PARK...WHITTIER...PRAIRIEBURG...UNIVERSITY
HEIGHTS...VIOLA...SPRINGVILLE...SOLON...IOWA CITY...RIVERSIDE...
HILLS...MOUNT VERNON...STONE CITY...AINSWORTH...LISBON...
MARTELLE...ANAMOSA...COTTER...LONE TREE...LANGWORTHY...WEST
BRANCH...MORLEY...MONTICELLO...MECHANICSVILLE...AMBER...COLUMBUS
JUNCTION...CONESVILLE...NICHOLS...WEST LIBERTY...OLIN...STANWOOD...
ROCHESTER...TIPTON...LETTS AND ATALISSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A
THREAT.
&&
LAT...LON 4228 9196 4229 9114 4205 9112 4174 9107
4127 9123 4121 9229
TIME...MOT...LOC 0238Z 269DEG 48KT 4222 9182 4130 9207
WIND...HAIL 70MPH 1.00IN
$$
ERVIN2 follow-up statements
085
WWUS53 KDVN 150314
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT SAT APR 14 2012
IAC011-095-107-150323-
/O.CAN.KDVN.SV.W.0014.000000T0000Z-120415T0345Z/
KEOKUK IA-IOWA IA-BENTON IA-
1014 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON...IOWA AND
EASTERN KEOKUK COUNTIES IS CANCELLED...
THE LING OF THUNDERSTORMS THAT WAS CAPABLE OF PRODUCING SEVERE
WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING VERY HEAVY RAIN
RATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4129 9192 4187 9160 4227 9153 4229 9114
4205 9112 4174 9107 4127 9123
TIME...MOT...LOC 0313Z 269DEG 48KT 4208 9126 4130 9166
$$
IAC031-103-105-113-115-139-183-150345-
/O.CON.KDVN.SV.W.0014.000000T0000Z-120415T0345Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-CEDAR IA-
JONES IA-
1014 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN JONES...WESTERN CEDAR...JOHNSON...EASTERN LINN...
NORTHWESTERN LOUISA...WESTERN MUSCATINE AND NORTHERN WASHINGTON
COUNTIES...
AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM WAPSIPINICON STATE PARK TO WASHINGTON...OR ALONG
A LINE EXTENDING FROM ANAMOSA TO WASHINGTON...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANGWORTHY...ELMIRA...MORLEY...MONTICELLO...AMBER...RIVER JUNCTION...
OASIS...MONTICELLO MUNICIPAL AIRPORT...MECHANICSVILLE...CENTRAL
PARK...CEDAR BLUFF...HASKINS...WEST BRANCH...AINSWORTH...LONE TREE...
OLIN...BUCHANAN...GLADWIN...CEDAR VALLEY...STANWOOD...SPRINGDALE...
COTTER...WEST LIBERTY...NICHOLS...TIPTON MATTHEWS AIRPORT...
CONESVILLE...TIPTON...ROCHESTER...COLUMBUS JUNCTION...FREDONIA...
ATALISSA...CRANSTON AND LETTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4129 9192 4187 9160 4227 9153 4229 9114
4205 9112 4174 9107 4127 9123
TIME...MOT...LOC 0313Z 269DEG 48KT 4208 9126 4130 9166
WIND...HAIL 60MPH <1.00IN
$$
ERVIN108
WWUS53 KDVN 150333
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT SAT APR 14 2012
IAC031-103-105-113-115-139-183-150341-
/O.CAN.KDVN.SV.W.0014.000000T0000Z-120415T0345Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-CEDAR IA-
JONES IA-
1033 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JONES...WESTERN
CEDAR...JOHNSON...EASTERN LINN...NORTHWESTERN LOUISA...WESTERN
MUSCATINE AND NORTHERN WASHINGTON COUNTIES IS CANCELLED...
THE LINE OF THUNDERSTORMS THAT WAS CAPABLE OF PRODUCING WIND DAMAGE
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN RATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4129 9192 4187 9160 4227 9153 4229 9114
4205 9112 4174 9107 4127 9123
TIME...MOT...LOC 0331Z 269DEG 48KT 4207 9093 4129 9135
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:28 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 14, 6:28 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 628 PM CDT SAT APR 14 2012 .AVIATION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TERMINALS THIS EVENING AS A WARM FRONT MOVES NORTH INTO MINNESOTA. CURRENT VFR TO PERIODS OF MVFR CLOUDS CAN BE EXPECTED THROUGH MIDNIGHT. THE STRONGEST STORMS WILL PRODUCE BRIEF INTERVALS OF IFR CONDITIONS DUE TO HEAVY RAIN AND LOW CLOUD BASES. CONDITIONS WILL BECOME PARTLY CLOUDY AFTER 06Z WITH VFR AND HIGHER END MVFR CONDITIONS INTO THE MID MORNING HOURS WITH POSSIBLE LOW LEVEL WIND SHEAR TOWARD DAYBREAK. SUNDAY...SKIES WILL BECOME PARTLY CLOUDY AND WINDY WITH VFR CONDITIONS BY 16Z. SOUTH WINDS WILL INCREASE TO 20 TO 30+ KTS WITH POSSIBLE HIGHER GUSTS TO NEAR 40 KTS AT TIMES. AFTER 20Z...A FEW ISOLATED,..FAST MOVING THUNDERSTORMS MAY DEVELOP THAT COULD BE SEVERE THROUGH 16/03Z. NICHOLS && .PREV DISCUSSION... /ISSUED 309 PM CDT SAT APR 14 2012/ SYNOPSIS... A WARM FRONT DRAPED FROM NEAR ST. LOUIS EXTENDS WEST ACROSS NORTHERN MISSOURI...AND SOUTHERN NEBRASKA BACK TO A SURFACE LOW SOUTHWEST OF GOODLAND KANSAS ALONG KS/CO BORDER. A LARGE AREA OF CONVECTION HAS FORMED OVER EASTERN NEBRASKA AND WESTERN IOWA...SOUTH ACROSS KANSAS TO EVEN NORTHWEST OKLAHOMA. THIS CONVECTION IS ROOTED IN THE DEEP WARM MOIST CONVEYOR BELT AHEAD OF THE SURFACE LOW...WITH SOME DECENT CAPE AND FAIRLY SIGNIFICANT SHEAR. THIS AREA OF CONVECTION IS IMPORTANT TO WATCH AS IT SHOULD SLOWLY OOZE OUR DIRECTION THIS EVENING. LE SHORT TERM...TONIGHT AND SUNDAY... THIS WILL BE A VERY ACTIVE PERIOD WITH TWO MAIN ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA IN THE NEXT 24 HOURS. MODELS ARE DOING HALFWAY DECENTLY AT THIS TIME...BUT THIS IS CONVECTION AND EXPECT SOME DEVIATIONS FROM THE MODELS OVERNIGHT. THE CONVECTION OUT WEST SHOULD CONTINUE TO MOVE DOWNSTREAM EAST WITH THE MID LEVEL WINDS...BUT WILL BE AIDED BY THE INCREASING CONVERGENCE AND MOISTURE TRANSPORT ALONG THE 850MB FRONT AS THE ENTIRE SYSTEM SLOWLY MOVES OUR DIRECTION. ALSO...SURFACE DESTABILIZATION IS HAPPENING ACROSS OUR SOUTH AS THE LOW STRATUS IS CLEARING OUT AND SUNSHINE IS MAKING IT TO THE SURFACE. TEMPERATURES ACROSS THE SOUTH HAVE NOW RISEN INTO THE MID TO UPPER 60S...WITH LOW 60S DEWPOINTS. NOT MUCH INSTABILITY YET...BUT IT WILL CONTINUE TO INCREASE...AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY SOUTH OF THE WARM FRONT WHERE IT CROSSES NORTHEAST MISSOURI. SURFACE PRESSURE FALLS ARE STILL FOCUSED OUT WITH THE WESTERN CONVECTION... BUT WE DO HAVE SOME PRESSURE FALLS ACROSS THE ENTIRE CWA. THUS...HAVE GONE WITH SOME FAIRLY HIGH POPS FOR THIS EVENING AS THE CONVECTION ROLLS ACROSS THE CWA...BUT THEN DECREASING AGAIN AFTER MIDNIGHT AS IT FOLLOWS THE WARM FRONT AND SHIFTS MORE NORTHEAST. MIN TEMPS TONIGHT TO REMAIN MILD...ONLY DROPPING TO AROUND 60. WINDS OVERNIGHT TO RANGE IN THE 8 TO 15 MPH RANGE AWAY FROM THUNDERSTORMS. MAIN THREAT FROM THE THUNDERSTORMS TONIGHT IS FOR LARGE HAIL...AND THAT MAINLY WITH THE FIRST SEVERAL STORMS TO MOVE IN. AFTER THAT...SOUNDINGS TO GET TOO SATURATED FOR GOOD HAIL PRODUCTION. BETTER DYNAMICS SHOULD KEEP THE WIND THREAT WELL WEST. SUNDAY THE ATTENTION SHIFTS TO THE WARM...SOMEWHAT UNSTABLE AIRMASS WE WILL HAVE OVER THE AREA. WARM FRONT WILL HAVE SHIFTED WELL NORTH OF THE FORECAST AREA AND EXPECT A FAIRLY SIGNIFICANT SEVERE THUNDERSTORM RISK ALONG IT TOMORROW. HOWEVER...WE WILL BE LEFT WITH A FAIR AMOUNT OF DEBRIS CLOUDS IN THE WAKE OF THE OVERNIGHT CONVECTION AGAIN...AND WHILE WE ARE GOING TO GET A FAIRLY NICE DRYLINE IN HERE SUNDAY AFTERNOON...THE CLOUDS WILL LIMIT OUR HEATING AND INSTABILITY AND THE LIKELIHOOD OF GETTING SEVERE WEATHER AHEAD OF IT LOOKS LESS. THUS...THE SLIGHT RISK THAT HAS BEEN SENT OUT BY SPC FOR SUNDAY. MUCH IS GOING TO DEPEND UPON WHAT HAPPENS THE REST OF TODAY AND TONIGHT...AND WILL HAVE TO MONITOR THIS IN THE NEXT SEVERAL HOURS. HIGH TEMPS WILL ALSO DEPEND ON CLOUDS...SO THERE IS A FAIRLY LARGE BUST POTENTIAL FOR SUNDAY ALL AROUND. ..LE.. LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY CONVECTION IN SOME FORM OF A LINEAR MCS...POSSIBLY SEVERE...SHOULD BE OVER THE EASTERN HALF OF THE CWFA AT SUNSET. SAID MCS WILL EXIT THE CWFA BY MIDNIGHT. LINGERING CONVECTION BEHIND THIS MCS WILL DISSIPATE A FEW HOURS AFTER SUNSET. AFTER MIDNIGHT QUIET CONDITIONS ARE EXPECTED AS THE DRY SLOT MOVES THROUGH THE AREA. WRAP AROUND CLOUDS ON MONDAY COMBINED WITH A WEAK IMPULSE ALOFT MAY BE ENOUGH TO GET SOME SHOWERS GOING. LAPSE RATES WILL BE THE STEEPEST FROM MID DAY ON BUT THE WEAK IMPULSE WILL BE EAST OF THE CWFA. CLOUD COVER WILL SUPPRESS TEMPERATURES TO BELOW NORMAL IN THE NORTH TO AROUND NORMAL OVER THE REMAINDER OF THE AREA. HIGH PRESSURE BUILDS INTO THE AREA MONDAY NIGHT/TUESDAY PROVIDING QUIET AND DRY CONDITIONS. CLOUD COVER AND WIND WILL BE THE KEY BUT THERE APPEARS TO BE A POTENTIAL FOR AT LEAST FROST NORTH OF HWY 30. IF SKIES CLEAR AND WINDS BECOME LIGHT THEN THE POTENTIAL EXISTS FOR A FREEZE OVER THE NORTHERN QUARTER TO THIRD OF THE CWFA. TUESDAY NIGHT ON... MODEL CONSENSUS DEVELOPS RETURN FLOW TUES NIGHT WITH A STORM SYSTEM PASSING GENERALLY NORTH OF THE AREA. THERE ARE QUESTIONS ON WHETHER OR NOT SUFFICIENT MOISTURE WILL BE AVAILABLE TO GENERATE PRECIP WITH THE SHORTWAVE PASSING THROUGH THE AREA. SO...THE SCHC POPS GENERATED BY THE CONSENSUS LOOKS REASONABLE FOR NOW. COLD FRONT FROM SAID SYSTEM WILL MOVE THROUGH THE AREA ON WEDNESDAY/WED EVENING. THE CONSENSUS SCHC/CHC POPS LOOKS REASONABLE. MODELS START DIVERGING BEGINNING THURSDAY. CONSENSUS GIVES SCHC/CHC POPS WHICH APPEARS TO BE TIED TO THE ONLY DGEX RUN. THE MODELS GENERALLY AGREE THAT ANOTHER STORM SYSTEM WILL MOVE THROUGH THE MIDWEST THURS NIGHT/FRI WITH CONSENSUS PUTTING THE HIGHER POPS...LIKELY...THURS NIGHT WITH CHC POPS FRIDAY. THE MODELS GENERALLY HAVE HIGH PRESSURE BUILDING IN FOR FRIDAY NIGHT THROUGH SATURDAY WITH MAINLY DRY CONDITIONS. 08 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS
Hazardous weather outlook, Apr 14, 5:01 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 AM CDT SAT APR 14 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 501 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT AREAS GENERALLY SOUTH OF INTERSTATE 80 DURING THE MORNING...HOWEVER SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. THERE IS THE POTENTIAL THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL THE MAIN THREAT. THE SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER THE THREAT FOR SEVERE STORMS IS EXPECTED TO DIMINISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE STORM SYSTEM WILL MOVE PAST THE AREA SUNDAY...WITH ONE FINAL ROUND OF THUNDERSTORMS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY...OVER MUCH OF THE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH LARGE HAIL AND A LOW POSSIBILITY OF A TORNADO ALSO POSSIBLE IN THE STRONGEST STORMS. IN ADDITION TO THUNDERSTORMS SUNDAY...STRONG SOUTH WINDS WILL BE SUSTAINED AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH POSSIBLE. THE NEXT THREAT FOR THUNDERSTORMS IS BY THURSDAY...HOWEVER IT IS TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. STOFLET/ERVIN
In the hours before
Special weather statement, Apr 14, 6:40 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 640 PM CDT SAT APR 14 2012 IAZ040>042-051>054-063>068-076>078-087-088-098-ILZ001-002-007-009- 015-016-024-150500- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA....GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...ALEDO 640 PM CDT SAT APR 14 2012 ...LARGE AREA OF THUNDERSTORMS AND SHOWERS TO OVERSPREAD THE REGION BETWEEN 7 AND 10 PM... A DEVELOPING AREA OF THUNDERSTORMS AND SHOWERS IN SOUTHWESTERN AND SOUTH CENTRAL IOWA WILL MOVE NORTHEAST ACROSS THE AREA BETWEEN 7 AND 10 PM. WIDESPREAD MODERATE TO HEAVY RAINFALL CAN BE EXPECTED WITH MOST LOCATIONS RECEIVING A HALF TO OVER 1.5 INCHES BY MIDNIGHT. ISOLATED AMOUNTS OVER 2 INCHES ARE POSSIBLE. RAINFALL RATES TO OVER AN INCH AN HOUR CAN BE EXPECTED WITH SOME PONDING OF WATER IN LOW LYING LOCATIONS IN LOCATIONS THAT RECEIVE OVER AN INCH OF RAIN. THE STRONGEST STORMS...MAINLY SOUTH OF I-80...MAY PRODUCE PEA TO PENNY SIZED HAIL AND GUSTY WINDS TO OVER 40 MPH ALONG WITH THE HEAVY RAIN. NICHOLS
Special weather statement, Apr 14, 8:45 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 845 PM CDT SAT APR 14 2012 IAZ051-052-063-064-076-077-087-150345- BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-JEFFERSON- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO... IOWA CITY...SIGOURNEY...WASHINGTON...FAIRFIELD 845 PM CDT SAT APR 14 2012 ...STRONG THUNDERSTORMS POSSIBLE THROUGH 1030 PM... AT 840 PM CDT...DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM MARSHALLTOWN TO KNOXVILLE MOVING NORTHEAST AT 35 MPH. THESE STORM WILL PRODUCE STRONG WINDS OF 35 TO 45 MPH OR HIGHER AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS ALONG WITH VERY HEAVY RAIN. THESE STORMS WILL REACH THE GREATER I-380 CORRIDOR BETWEEN 945 AND 1015 PM. NICHOLS
Local storm report, Apr 14, 9:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING STANWOOD 41.89N 91.15W
04/14/2012 CEDAR IA TRAINED SPOTTER
LIGHTNING CAUSED A HOUSE FIRE IN STANWOOD IA AT 669 STATE
HWY 38. REPORTED BY CE61.
&&
SCHULTZLocal storm report, Apr 14, 9:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL S VICTOR 41.73N 92.29W
04/14/2012 E0.25 INCH IOWA IA LAW ENFORCEMENT
PEA SIZED HAIL AND HEAVY RAIN LOCATED ON I80 AT EXIT 205
JUST SOUTH OF VICTOR IA.
0914 PM TSTM WND GST S VICTOR 41.73N 92.29W
04/14/2012 E50.00 MPH IOWA IA LAW ENFORCEMENT
LOCATED ON I80 AT EXIT 205 JUST SOUTH OF VICTOR.
&&
SCHULTZLocal storm report, Apr 14, 9:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL VAN HORNE 42.01N 92.09W
04/14/2012 E0.25 INCH BENTON IA EMERGENCY MNGR
PEA SIZED HAIL LASTING ONLY A FEW MINUTES.
&&
SCHULTZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Louisa, Muscatine, Scott | 43 min |
| Apr 14, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 61 min |
| Apr 14, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 64 min |
| Apr 14, 9:55 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Louisa, Washington | 65 min |
| Apr 15, 12:31 AM CDT | Special Weather Statement | DVN | Scott | 74 min |
| Apr 15, 3:28 AM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 19 hr |
| Apr 15, 11:10 AM CDT | River Flood Warning | DVN | Johnson, Washington | 22 hr |
| Apr 15, 2:56 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Van Buren | 64 min |
| Apr 15, 3:37 PM CDT | Special Weather Statement | DVN | Clinton, Des Moines, Louisa, Muscatine, Scott | 53 min |
| Apr 15, 4:18 PM CDT | Special Weather Statement | DVN | Cedar, Des Moines, Henry, Lee, Louisa, Muscatine and 2 more | 57 min |
| Apr 15, 5:16 PM CDT | Special Weather Statement | DVN | Clinton, Des Moines, Henry, Lee, Louisa, Muscatine and 1 more | 59 min |
| Apr 15, 5:59 PM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa, Muscatine | 2 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.